MAUDE Adverse Event Report: ATRIUM MEDICAL ADVANTA VXT, GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL ADVANTA VXT, GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22209
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that while trying to remove the rings of the graft, the graft came with the rings.The patient is stable.The procedure was a fem to fem bypass connecting the right femoral to the left femoral.It was the second time the physician had used the advanta graft.He usually uses a different product extensively.
 
Additional Manufacturer Narrative
Analysis: the graft in question was not returned for evaluation.As specified in the instructions for use: ¿if the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.¿ a device history record review was performed and the graft lot was found to have met all specifications.While the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The instructions for use (ifu clearly define the appropriate steps of removing the helix.Hold the graft flat (horizontal).Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle.Being mindful not to catch the outer soft wrap.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.Clinical evaluation: an arterio-venous (av) graft is a looped, synthetic tube that connects an artery to a vein.Advanta eptfe vascular grafts are intended for use in arterial vascular reconstruction, segmental bypass, and for arterio-venous vascular access.A graft may delaminate due to incorrect length, excessive tension or if implanted in a location that has excessive movement.The ifu states that the advanta vxt grafts should only be cut and trimmed with sharp surgical instruments to avoid reinforcement layer disruption.
 
Event or Problem Description
N/a.

Brand Name
ADVANTA VXT, GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key8087728
Report Number3011175548-2018-01316
Device Sequence Number1225300
Product Code DSY
UDI-Device Identifier00650862222098
UDI-Public00650862222098
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2020
Device Model Number22209
Device Catalogue Number22209
Device Lot Number420860
Was Device Available for Evaluation? No
Device Age YR
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR